I got anxiety after using bioidentical progesterone & estrogen

by Elsa
(Los Angeles, CA, USA)

I'm 49 years old. 2 yrs. ago (2009) I started using progesterone and estrogen. A lady who sells these creams gave me instructions on how to use them and I started having a lot of anxiety and difficulty breathing.

I kept using them not relating these to the creams. 2 weeks ago I did a saliva test and the levels of these hormones are elevated and the test results say that excess of these hormones creates anxiety, depression, mood swings and cognitive changes, etc. The doctor said they lodge in the fatty tissue and trickle to the blood stream. I stopped them but I'm having horrible anxiety, depression and hot flushes. They also affected my thyroid (Hashimoto's) date coincident when I started using them and elevated my cortisol levels too.

Do you know of a way to get rid of these excess hormones? I was already post-menopausal since 2005 and I've been using them since then a little bit here and there to calm hot flushes and be able to sleep; but since I did her instructions (which were a lot of hormones) I got worse and I can't get rid of this anxiety. Would you let me know what can I do? Thank you.

Comments for I got anxiety after using bioidentical progesterone & estrogen

Click here to add your own comments

Aug 16, 2011
HRT
by: Anonymous

Elsa, you were using hormone replacement therapy with oestrogen. So many of the HRT's don't use a natural progesterone with them; they use a syntehetic progesterone. Our bodies have plenty of estrogen and our fat cells make estrogen. What you need is a good natural progesterone and use at least 100 mg per day for probably a couple of years, then maybe you can cut back. But estrogen dominance are the symptoms you were experiencing and estrogen can cause real problems in our bodies. You certainly don't want to add more estrogen to your system.

Aug 17, 2011
I got anxiety after using bioidentical progesterone & estrogen
by: Wray

Hi Elsa As the comment from anon says, you don't need extra oestrogen. Fro more info see our page on HRT. It matters not whether the oestrogen is synthetic or natural, it still has the same effect on us. All your symptoms are from Oestrogen Dominance. The progesterone you are using would have an uphill battle against it. I suggest you stop using the oestrogen, but continue with the progesterone. I recommend 100-200mg/day, more if symptoms are severe. We do have info on how to use it on our Menopause page. We also have a page on Anxiety, it gives a list of nutrients which help. Take care Wray



Click here to add your own comments

Join in and write your own page! It's easy to do. How? Simply click here to return to Progesterone levels.


Search over 7,500 pages on this site...